New York, 2015Damaging Winds in New York, August 18, 2015
August 18, 2015 · NWS BTV · 4 events in 1 county or zone
A weak mid-atmospheric disturbance moved across the eastern Great Lakes and southwest to northeast across St. Lawrence county New York during the evening of August 18th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $85,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak mid-atmospheric disturbance moved across the eastern Great Lakes and southwest to northeast across St. Lawrence county New York during the evening of August 18th. Several scattered thunderstorms developed with one particular storm that rapidly intensified to produce a wet microburst that damaged a student housing apartment roof in Potsdam as well as trees and power lines downstream in Stockholm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Aug 18, 6:57 PM EST, 2 minutes earlier.
Area forecast discussion, Aug 18, 6:57 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
757 PM EDT TUE AUG 18 2015
.SYNOPSIS...
HAZY, WARM AND HUMID WEATHER WILL CONTINUE THROUGH WEDNESDAY AS
STRONG HIGH PRESSURE HOLDS FIRM ACROSS THE REGION. A SLOW MOVING
COLD FRONT WILL MOVE INTO THE REGION BY LATER THURSDAY INTO FRIDAY
WITH WIDESPREAD SHOWERS AND THUNDERSTORMS, A FEW WITH HEAVIER
DOWNPOURS. SCATTERED SHOWERS CONTINUE IN THE FORECAST BY EARLY NEXT
WEEK, BUT TEMPERATURES WILL COOL SLIGHTLY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 742 PM EDT TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS
ONGOING ACROSS NORTHERN NEW YORK WILL GRADUALLY WEAKEN AND DISSIPATE
THROUGH THE EVENING HOURS. BRIEF HEAVY RAIN...FREQUENT
LIGHTNING...AND SMALL HAIL/GUSTY WINDS POSSIBLE WITH THE STRONGEST
STORMS. HAVE UPPED POPS AND SKY COVER ACCORDINGLY THROUGH
MIDNIGHT. HAVE ALSO ADDED IN MENTION OF PATCHY FOG IN THE FAVORED
LOCATIONS OVERNIGHT AND INTO EARLY WEDNESDAY MORNING...SIMILAR TO
PREVIOUS NIGHTS. OTHERWISE GOING FORECAST IS IN GOOD SHAPE.
PREVIOUS DISCUSSION FROM 353 PM TUESDAY...
WHAT MORE CAN I SAY, OTHER THAN CONTINUED HAZY, WARM AND HUMID
FOR TONIGHT AS BLOCKING WESTERN ATLANTIC RIDGE REMAINS THE
DOMINANT WEATHER FEATURE ACROSS THE NORTHEAST. ANY ISOLATED EARLY
EVENING CONVECTION ASSOCIATED WITH PASSAGE OF DECAYING MID-LEVEL
SHORTWAVE ENERGY SHOULD END BY 900 PM IF NOT SOONER LEAVING MAINLY
CLEAR SKIES OVERNIGHT WITH PERHAPS A FEW PASSING HIGH CLOUDS. LOW
TEMPERATURES A COMBINATION OF PRIOR FORECAST DATA AND LATEST
BLENDED 12Z MODEL GUIDANCE, SHOWING VALUES GENERALLY BOTTOMING OUT
IN THE 60S TO LOCALLY NEAR 70 IN THE ST LAWRENCE & CHAMPLAIN
VALLEYS. WINDS LIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 353 PM EDT TUESDAY...THEN CONTINUED HAZY, WARM AND HUMID
WEATHER ON WEDNESDAY AS WESTERN EXTENSION OF UPPER RIDGE PIVOTS
ACROSS THE AREA. A QUICK LOOK AT TROPOSPHERIC RH PROFILES SHOW
VALUES WILL BE A TAD LESS THAN TODAY, AND WITH MID LEVEL HEIGHTS
ACTUALLY BUILDING SLIGHTLY THE THREAT OF ISOLATED CONVECTION
SHOULD BE LOWER. MODEL-AVERAGED 925 MB TEMPERATURES AVERAGE FROM
22-24C BY MID TO LATE AFTERNOON, SO HIGH TEMPERATURES IN THE 85 TO
92 RANGE ONCE AGAIN SEEM REASONABLE AT THIS POINT.
THEN ANOTHER WARM AND MUGGY NIGHT ON TAP WEDNESDAY NIGHT. A
DECELERATING FRONTAL SYSTEM TO OUR WEST WILL BEGIN TO ENCROACH
TOWARD THE ST LAWRENCE VALLEY LATE SO THE IDEA OF A FEW SHOWERS OUT
THAT WAY TOWARD SUNRISE THURSDAY STILL LOOKS ON TRACK. LOW
TEMPERATURES AGAIN IN THE 60S TO AROUND 70.
BY THURSDAY INTO THURSDAY NIGHT AFOREMENTIONED FRONTAL
SYSTEM SLOWLY PROGRESSES INTO THE FORECAST AREA ALONG WITH AN
INCREASING THREAT OF SHOWERS AND A FEW THUNDERSTORMS. THE GFS
CONTINUES TO BE A FAST OUTLIER BY SOME 6-12 HOURS WITH THIS
FEATURE, AND OWING TO ITS KNOWN QUICK BIAS HAVE LEANED
MORE TOWARD A BLEND OF LATEST NAM/CANADIAN/EURO OUTPUT. THIS APPEARS
REASONABLE GIVEN BOUNDARY-PARALLEL UPPER FLOW AND SYNOPTIC-SCALE
PARENT TROUGH LIFTING OUT WELL NORTH OF THE AREA.
WHAT THIS SUGGESTS IS THAT THE HIGHER THREAT OF STEADIER
RAINFALL SHOULD OCCUR ACROSS NORTHERN NY ON THURSDAY INTO THURSDAY
NIGHT, THEN ACROSS VERMONT LATER THURSDAY NIGHT. IN FACT STEADIER
RAINFALL MAY NOT ARRIVE ACROSS OUR FAR EASTERN VERMONT COUNTIES
UNTIL AFTER DAYBREAK ON FRIDAY. AMPLE LOW TO MID LEVEL MOISTURE
TRANSPORT WITH EVIDENCE OF A COUPLED GOMEX/WESTERN ATLANTIC CONVEYOR
BELT SUGGEST AT LEAST A THREAT OF LOCALLY HEAVIER DOWNPOURS/RAINFALL
ACROSS OUR NORTHERN NEW YORK COUNTIES. RELATIVELY DRY ANTECEDENT
CONDITIONS HOWEVER SHOULD PRECLUDE ANY WIDESPREAD FLOODING THREAT.
AS THE FRONTAL SYSTEM WEAKENS AND SLOWS ACROSS VT THURSDAY NIGHT
INTO FRIDAY, THREAT OF HEAVIER RAINFALL SHOULD BE SOMEWHAT LESS.
WITH INCREASING CLOUDS AND THE PRECIPITATION THREAT, CONDITIONS WILL
REMAIN HUMID AND MUGGY BUT TEMPERATURES SHOULD COOL SLIGHTLY.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 353 PM EDT TUESDAY...LONG RANGE GUIDANCE CONTINUES TO
SUGGEST A SLOWING TREND ON THE FRONTAL SYSTEM THAT WILL BRING
WIDESPREAD SHOWERS TO THE NORTH COUNTRY ON FRIDAY. THE GFS IS A
BIT OF AN OUTLIER AND PUSHES THE SYSTEM THROUGH MUCH FASTER SO I
TRENDED MORE TOWARDS THE CMC/EC/NAM MODEL RUNS THAT DONT BRING THE
FRONT INTO NORTHERN NEW YORK UNTIL VERY EARLY FRIDAY MORNING. THEN
THE FRONT IS SLOW TO PROGRESS ACROSS THE REGION DUE TO A FORMING
REX BLOCK WITH AN UPPER LEVEL HIGH LOCATED NORTH OF AN UPPER LEVEL
LOW OVER THE EASTERN ATLANTIC. SO EXPECT SHOWERS TO BE HEAIVEST
OVER NORTHERN NEW YORK AND AS THE FRONT SLOWLY DRAGS TOWARDS THE
EAST IT WILL WEAKEN AS DRY AIR ENTRAINS IN ALOFT. THE FRONT THEN
WILL STALL OUT ALONG THE EAST COAST OF NEW ENGLAND AS HIGH
PRESSURE BUILDS IN BEHIND THE FRONT. THAT RIDGE OF HIGH PRESSURE
WILL BUILD IN AND KEEP THE AREA FAIRLY DRY THROUGH THE WEEKEND
WITH MAX TEMPS IN THE UPPER 70S TO LOW 80S. LONG RANGE MODELS
CONTINUE SHOWING ANOTHER LOW PRESSURE SYSTEM MOVING INTO THE NORTH
COUNTRY LATE IN THE EXTENDED BUT TIMING AND CONSISTENCY LEAVES A
BIT TO BE DESIRED SO I STUCK WITH A BLEND AS THE FORECAST.
TEMPERATURES THROUGH THE WEEKEND WILL REMAIN NEAR SEASONAL
NORMALS...HIGHS IN THE UPPER 70S AND LOWER 80S...LOWS IN THE UPPER
50S AND 60S.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 00Z THURSDAY...PRIMARILY VFR EXPECTED THROUGH THE PERIOD
WITH SCATTERED SHOWERS MOVING MAONLY ACROSS NORTHERN NEW YORK
OVERNIGHT...SOME TSRA EARLY BUT DIMINISHING. WINDS WILL AGAIN BE
LIGHT OVERNIGHT TONIGHT...OVERNIGHT TONIGHT THERE WILL LIKELY BE A
RETURN OF SOME FOG AT BOTH SLK AND MPV. CONFIDENCE NOT THAT
CERTAIN ON IFR BUT GOING WITH PERSISTENCE.
WEDNESDAY WILL BE NEARLY A REPEAT PERFORMANCE AS TODAY...VFR WITH
SOUTH WINDS 10 KNOTS OR LESS WITH A CHANCE OF ISOLD/SCT
-SHRA/-TSRA IN MOUNTAINS...ESP NRN NY DURING LATE AFTERNOON.
OUTLOOK 00Z THURSDAY THROUGH SUNDAY...
00Z THURSDAY THROUGH 18Z THURSDAY...MAINLY VFR ALTHOUGH SOME ISO-
SCT SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND
EVENING...WHICH COULD BRING A BRIEF PERIOD OF MVFR/IFR. IN
ADDITION...SOME LATE NIGHT/EARLY MORNING IFR/LIFR IN FOG/BR
POSSIBLE...MAINLY MPV/SLK.
18Z THURSDAY THROUGH FRIDAY...WIDESPREAD SHOWERS AND
THUNDERSTORMS WITH POSSIBLE LEADING TO PERIODS OF MVFR/IFR.
SATURDAY...GENERALLY VFR WITH SHOWERS POSSIBLE OVER EASTERN VT.
SUNDAY...VFR WITH POSSIBLE SHOWERS IN THE AFTERNOON
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...JMG
NEAR TERM...JMG/MUCCILLI
SHORT TERM...JMG
LONG TERM...DEAL
AVIATION...DEAL/SLW
Hazardous weather outlook, Aug 18, 3:12 AM EST, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
412 AM EDT TUE AUG 18 2015
NYZ026>031-034-035-087-VTZ001>012-016>019-190815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
412 AM EDT TUE AUG 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE BEST POTENTIAL FOR THUNDERSTORMS WILL EXIST LATE THURSDAY AND
ESPECIALLY THURSDAY NIGHT AS A SLOW MOVING COLD FRONT MOVES EAST
ACROSS THE AREA. THE SLOW EASTWARD PROGRESSION COULD LEAD TO VERY
HEAVY DOWNPOURS...MAINLY OVER PARTS OF NORTHERN NEW YORK AND
EVENTUALLY OVER BOTH NORTHERN NEW YORK AND VERMONT THURSDAY NIGHT.
GUSTY WINDS WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS LATE
THURSDAY AND THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
EVENSON
In the hours before
Special weather statement, Aug 18, 2:09 PM EST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
309 PM EDT TUE AUG 18 2015
NYZ034-182000-
WESTERN ESSEX-
309 PM EDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT ESSEX COUNTY NEW YORK ...
AT 308 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNT MARCY...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS TO BE IMPACTED INCLUDE...
ELIZABETHTOWN...MINERVA...NEWCOMB...MOUNT MARCY...KEENE VALLEY...
NORTH ELBA...KEENE...NORTH HUDSON...ST. HUBERTS...MOUNT VAN
HOEVENBERG...TAHAWUS...UNDERWOOD...NEW RUSSIA...VANDERWHACKER
MOUNTAIN AND MOUNT VAN HOEVENBURG RECREATION AREA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4379 7405 4381 7410 4409 7422 4413 7419
4414 7409 4422 7411 4431 7403 4423 7353
4416 7352 4386 7380 4374 7406
TIME...MOT...LOC 1908Z 222DEG 12KT 4402 7394
KGMSpecial weather statement, Aug 18, 5:02 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
602 PM EDT TUE AUG 18 2015
NYZ029-087-182300-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
602 PM EDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN ST.
LAWRENCE COUNTY THROPUGH 7 PM...
AT 600 PM EDT...A STRONG THUNDERSTORM WAS NEAR FOWLER...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS TO BE IMPACTED INCLUDE...
CANTON...FOWLER...DEGRASSE...OSWEGATCHIE...PIERREPONT...RUSSELL...
FINE...PITCAIRN...EDWARDS...HERMON...HIGLEY FLOW STATE PARK...WEST
PIERREPONT...ALDRICH...NORTH RUSSELL...SOUTH RUSSELL...BALMAT...LOWER
OSWEGATCHIE...DE KALB JUNCTION...TALCVILLE AND EAST DE KALB.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED PONDING OF WATER. BRIEF STRONG WIND GUSTS TO 40 MPH
ARE POSSIBLE AS WELL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4462 7528 4450 7485 4408 7513 4422 7545
TIME...MOT...LOC 2200Z 203DEG 19KT 4420 7533
Special weather statement, Aug 18, 5:58 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
658 PM EDT TUE AUG 18 2015
NYZ034-182345-
WESTERN ESSEX-
658 PM EDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ESSEX COUNTY NEW
YORK...
AT 657 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNT MARCY...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS UP 40 MPH...PEA SIZE HAIL...FREQUENT LIGHTNING...AND
HEAVY RAIN ARE POSSIBLE WITH THIS STORM.
LOCATIONS TO BE IMPACTED INCLUDE...
MOUNT MARCY...KEENE VALLEY...KEENE...TAHAWUS...ST. HUBERTS...
UNDERWOOD...NEW RUSSIA...MOUNT VAN HOEVENBURG RECREATION AREA AND
MOUNT VAN HOEVENBERG.
LAT...LON 4388 7387 4400 7409 4430 7386 4414 7352
TIME...MOT...LOC 2257Z 214DEG 12KT 4402 7391
MUCCILLI
Special weather statement, Aug 18, 6:14 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
714 PM EDT TUE AUG 18 2015
NYZ029-087-190015-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
714 PM EDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN ST.
LAWRENCE COUNTY THROUGH 8 PM...
AT 713 PM EDT...A STRONG THUNDERSTORM WAS NEAR DEGRASSE...MOVING
NORTHEAST AT 10 TO 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS TO BE IMPACTED INCLUDE...
RUSSELL...EDWARDS...HERMON...PYRITES AND NORTH RUSSELL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4431 7519 4435 7536 4458 7523 4457 7511
4456 7507
TIME...MOT...LOC 2313Z 241DEG 9KT 4433 7500Special weather statement, Aug 18, 6:17 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
717 PM EDT TUE AUG 18 2015
NYZ029-190015-
SOUTHEASTERN ST. LAWRENCE-
717 PM EDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ST. LAWRENCE COUNTY
THROUGH 815 PM...
AT 717 PM EDT...A STRONG THUNDERSTORM WAS NEAR DEGRASSE...MOVING EAST
AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS TO BE IMPACTED INCLUDE...
DEGRASSE...CARRY FALLS RESERVOIR...STARK...CHILDWOLD...GALE AND
SHURTLEFF.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4422 7503 4439 7510 4453 7466 4427 7456
TIME...MOT...LOC 2317Z 253DEG 10KT 4433 7497
Thunderstorm Wind, St. Lawrence
- When
- August 18, 6:59 PM EST to 7:00 PM EST
- Where
- St. Lawrence County, 0.68 mi ESE of Potsdam
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 44.666, -74.968
A partial torn roof (40%), mainly metal shingles and some membrane was torn off a SUNY Potsdam housing apartment on Main street.
Thunderstorm Wind, St. Lawrence
- When
- August 18, 7:00 PM EST
- Where
- St. Lawrence County, 0.69 mi N of Potsdam Muni
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $20,000
- Reported by
- AWOS
- Coordinates
- 44.680, -74.950
Measured wind gust of 50 knots at Potsdam airport as well as one light airplane lifted from parked location and moved onto a fence.
Thunderstorm Wind, St. Lawrence
- When
- August 18, 7:15 PM EST
- Where
- St. Lawrence County, 0.69 mi S of West Stockholm
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.710, -74.900
Several reports of trees and power lines down due to thunderstorm winds in the Stockholm area.
Thunderstorm Wind, St. Lawrence
- When
- August 18, 7:30 PM EST
- Where
- St. Lawrence County, 0.69 mi N of Brasher Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.810, -74.770
Trees and branches down on County route 49.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Debris Flow in Alaska, August 18 to 19, 20156 deaths · $3.4 million · 52 kt wind · 4 events
- Tornadoes in Wisconsin, August 18, 2015$156,000 · EF1 · 4 events
- Tornadoes and Flash Flood in Illinois, August 18 to 19, 2015$360,000 · EF0 · 8 events
- Damaging Winds in New York, August 18, 2015$235,000 · 61 kt wind · 7 events
- Tornado and Hail in Illinois, August 18, 2015$162,000 · EF0 · 10 events
- Flash Flood in New York, August 18, 2015$100,000 · 1 event
- Flash Flood in New Hampshire, August 18, 2015$100,000 · 1 event
- Hail and Damaging Wind in New Mexico, August 18, 2015$27,000 · 2.75 in hail · 13 events
- Hail and Damaging Winds in Texas, August 18 to 19, 20151.75 in hail · 27 events
- Flash Flood and Flood in North Carolina, August 18 to 19, 2015$15,000 · 2 events
- Hail and Damaging Winds in Kansas, August 18, 20151 in hail · 9 events
- Drought in Texas, August 18 to 31, 20156 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588337, 588340, 588338, 588339.